Oklahoma, 2006

Winter Storm in Oklahoma, February 18 to 20, 2006

February 18 to 20, 2006 · NWS TSA · 10 events in 10 counties and zones

10 winter storm, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 18, 3:35 AM CST, 55 minutes earlier.

Area forecast discussion, Feb 18, 3:35 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
335 AM CST SAT FEB 18 2006

.DISCUSSION...
MAIN AREA OF PRECIPITATION CONTINUING TO RACE EASTWARD THIS
MORNING AND WILL BE MOVE OFF TO THE EAST OF THE AREA SHORTLY.
HOWEVER...ADDITIONAL SCATTERED AREAS OF LIGHT PRECIP REMAIN TO
THE WEST THAT WILL CONTINUE THROUGH THE MORNING. WILL REPLACE
WINTER STORM WARNING WITH AN ADVISORY FOR THE REMAINDER OF THE
MORNING. ONLY LESSER AMOUNTS OF ADDITIONAL ACCUMULATIONS
EXPECTED...BUT ROADS WILL REMAIN SLICK AND TRAVEL HAZARDOUS.

NOT MUCH CHANGE TO THE FORECAST BEYOND TODAY AS THE COLD ARCTIC
AIRMASS MAINTAINS ITS GRIP OVER THE AREA. MINOR RIPPLES WILL
CONTINUE TO WARRANT LOW POPS FOR ADDITONAL MIXED PRECIP ON
THROUGH THE REMAINDER OF THE WEEKEND...ALTHOUGH AMOUNTS EXPECTED
TO REMAIN LIGHT.

TEMPS EXPECTED TO BEGIN TO MODERATE STARTING ON MONDAY...BUT WILL
REMAIN BELOW SEASONAL NORMS THROUGH AT LEAST MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   21  11  27  21 /  40  20  20  20
FSM   28  20  28  23 /  50  20  30  30
MLC   24  18  28  24 /  40  30  30  20
BVO   19   8  28  18 /  40  10  10  20
FYV   20  12  26  19 /  50  20  20  20
BYV   16   8  23  18 /  50  20  20  20
MKO   21  13  24  21 /  40  20  20  20
MIO   19   6  27  17 /  40  10  10  20
F10   21  14  25  21 /  40  20  20  20
HHW   33  25  33  28 /  50  30  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL NOON SATURDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...WINTER WEATHER ADVISORY UNTIL NOON SATURDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 4
Hazardous weather outlook, Feb 17, 8:35 PM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
835 PM CST FRI FEB 17 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
820 PM CST FRI FEB 17 2006

...WINTRY MIX OF PRECIPITATION EXPECTED THROUGH SATURDAY MORNING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 10 PM.

	ICE ACCUMULATION.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	WIND CHILL.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
AREAS OF FREEZING RAIN AND SLEET HAVE ALREADY BEGUN TO DEVELOP
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...MAINLY NORTH
OF INTERSTATE 40 AS WARM AIR ALOFT OVERRUNS THE COLDER AIR AT
THE SURFACE. THIS FREEZING RAIN AND SLEET IS EXPECTED TO CHANGE
OVER TO SNOW LATE THIS EVENING AND OVERNIGHT AS THE AIRMASS
COOLS BELOW FREEZING ALOFT. SNOWFALL AMOUNTS OF 1 TO 3 INCHES
WILL BE POSSIBLE ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. FREEZING RAIN AND SLEET ARE EXPECTED TO
DEVELOP ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS
LATER THIS EVENING AND OVERNIGHT. THE PRECIPITATION IS EXPECTED
TO END SATURDAY MORNING. SEE THE LATEST WINTER WEATHER
STATEMENT /OKCWSWTSA/ FOR FURTHER DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
SUNDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
MONDAY...WINTER WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
COLD AIR WILL REMAIN OVER THE REGION THROUGH THE WEEKEND WITH
WIND CHILL VALUES IN THE ZERO TO 10 DEGREE RANGE AT TIMES.
WINTER WEATHER POTENTIAL SUNDAY AND MONDAY WILL BE LIMITED
BY A RELATIVELY LOW PROBABILITY OF PRECIPITATION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter storm. Local standard time, as filed.

Winter Storm, Delaware

When
February 18, 4:30 AM CST to February 20, 10:00 AM CST
Where
Delaware forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Arctic air spread into the region on the 16th setting the stage for a period of wintry precipitation as several upper level disturbances moved through the area from the 17th through the 20th. Precipitation began during the late evening on the 17th as the first disturbance approached. A combination of freezing rain, heavy sleet, and snow began accumulating during the late evening hours of the 17th and by daybreak on the 18th had resulted in significant impact across the region. At least one inch of sleet accumulated across portions of Okfuskee, Okmulgee, Muskogee, McIntosh, and Sequoyah Counties. The first round of wintry precipitation ended around midday on the 18th but another began during the evening hours of the 19th, which continued through the early morning hours of the 20th.

Winter Storm, Adair

When
February 18, 4:30 AM CST to February 20, 10:00 AM CST
Where
Adair forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

Winter Storm, Cherokee

When
February 18, 4:30 AM CST to February 20, 10:00 AM CST
Where
Cherokee forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Winter Storm, Haskell

When
February 18, 4:30 AM CST to February 20, 10:00 AM CST
Where
Haskell forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Winter Storm, McIntosh

When
February 18, 4:30 AM CST to February 20, 10:00 AM CST
Where
McIntosh forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Winter Storm, Muskogee

When
February 18, 4:30 AM CST to February 20, 10:00 AM CST
Where
Muskogee forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Winter Storm, Okfuskee

When
February 18, 4:30 AM CST to February 20, 10:00 AM CST
Where
Okfuskee forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Winter Storm, Okmulgee

When
February 18, 4:30 AM CST to February 20, 10:00 AM CST
Where
Okmulgee forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Winter Storm, Pittsburg

When
February 18, 4:30 AM CST to February 20, 10:00 AM CST
Where
Pittsburg forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Winter Storm, Sequoyah

When
February 18, 4:30 AM CST to February 20, 10:00 AM CST
Where
Sequoyah forecast zone
Reported by
EMERGENCY MANAGER

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489716, 5489717, 5489718, 5489719, 5489720, 5489721, 5489722, 5489723, 5489724, 5489725.